Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 129, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 10, 2013, 7:54 PM EDT for 5 counties in Pennsylvania. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 7:54 PM EDT (23:54 UTC)
- Expired
- Jul 10, 2013, 9:00 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Huntingdon County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 117 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 3:56 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS51 KCTP 102354
SVRCTP
PAC009-013-021-061-111-110100-
/O.NEW.KCTP.SV.W.0129.130710T2354Z-130711T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY PENNSYLVANIA...
BLAIR COUNTY PENNSYLVANIA...
CAMBRIA COUNTY PENNSYLVANIA...
CENTRAL HUNTINGDON COUNTY PENNSYLVANIA...
SOMERSET COUNTY PENNSYLVANIA...
* UNTIL 900 PM EDT
* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
CARROLLTOWN TO DAVIDSVILLE TO BRANDONVILLE...MOVING EAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
ALTOONA...BEDFORD...BELMONT...EBENSBURG...ELIM...HOLLIDAYSBURG...
HUNTINGDON...JOHNSTOWN...NANTY-GLO...PORTAGE...SOMERSET...TYRONE...
WESTMONT...WINDBER...ACOSTA...BEAVERDALE...BELLWOOD...BERLIN...
BLANDBURG AND BLUE KNOB STATE PARK.
OTHER NOTABLE LOCATIONS IN THE WARNING... DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...FLIGHT 93 NATIONAL MEMORIAL...ALLEGHENY PORTAGE RAILROAD
NATIONAL HISTORIC SITE...JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC
SITE...BLUE KNOB SKI RESORT...SAINT FRANCIS UNIVERSITY...JUNIATA
COLLEGE...MT. ALOYSIUS COLLEGE...UNIVERSITY OF PITTSBURGH AT
JOHNSTOWN AND PENN STATE ALTOONA.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101 AND 156...I-99 BETWEEN
MILE MARKERS 0 AND 49.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...ROUTE 422...STATE ROAD 56...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN AND AROUND JOHNSTOWN. DO NOT STAY OUTDOORS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3971 7939 3973 7941 3982 7937 3985 7942
3990 7941 3998 7935 4027 7903 4071 7870
4068 7780 4015 7818 3971 7867
TIME...MOT...LOC 2353Z 280DEG 26KT 4061 7864 4025 7891
3965 7958
$$
FORECASTER: LA CORTE2 follow-up statements
649
WWUS51 KCTP 110037
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
837 PM EDT WED JUL 10 2013
PAC021-110046-
/O.CAN.KCTP.SV.W.0129.000000T0000Z-130711T0100Z/
CAMBRIA PA-
837 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CAMBRIA COUNTY IS CANCELLED...
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED
OUT OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 3972 7913 4024 7858 4069 7815 4068 7780
4015 7818 3971 7867
TIME...MOT...LOC 0036Z 264DEG 41KT 4066 7799 4028 7833
3970 7891
$$
PAC009-013-061-111-110100-
/O.CON.KCTP.SV.W.0129.000000T0000Z-130711T0100Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
837 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOMERSET...HUNTINGDON...BLAIR AND BEDFORD COUNTIES...
AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKLINVILLE TO MARTINSBURG TO WELLERSBURG...MOVING
EAST AT 30 MPH.
LOCATIONS INCLUDED IN THE WARNING...
HOLLIDAYSBURG...HUNTINGDON...BEDFORD...WILLIAMSBURG...ROYER...ROARING
SPRING...CLAYSBURG...CANOE CREEK STATE PARK...TROUGH CREEK STATE
PARK...SPRUCE CREEK...SHY BEAVER...RAYSTOWN DAM...ENTRIKEN...QUEEN...
OSTERBURG...NEW ENTERPRISE...LAKE GORDON...EVERETT...CESSNA AND
BUFFALO MILLS.
OTHER NOTABLE LOCATIONS IN THE WARNING... JUNIATA COLLEGE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 122 AND 156...I-99 BETWEEN
MILE MARKERS 0 AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 219...ROUTE 220...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CAMBRIA AND SOMERSET COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3972 7913 4024 7858 4069 7815 4068 7780
4015 7818 3971 7867
TIME...MOT...LOC 0036Z 264DEG 41KT 4066 7799 4028 7833
3970 7891
$$
FORECASTER: LA CORTE777
WWUS51 KCTP 110059
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 PM EDT WED JUL 10 2013
PAC009-013-061-111-110108-
/O.EXP.KCTP.SV.W.0129.000000T0000Z-130711T0100Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-SOMERSET PA-
859 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOMERSET...HUNTINGDON...BLAIR
AND BEDFORD COUNTIES WILL EXPIRE AT 900 PM EDT...
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.
LAT...LON 3972 7913 4024 7858 4069 7815 4068 7780
4015 7818 3971 7867
TIME...MOT...LOC 0058Z 264DEG 41KT 4065 7765 4028 7800
3971 7860
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:42 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 10, 7:42 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT WED JUL 10 2013 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE FOR THE REST OF TODAY. A STRONG COLD FRONT WILL PUSH GRADUALLY SOUTHEAST ACROSS THE AREA TONIGHT CROSSING THE LOWER SUSQUEHANNA VALLEY LATER THURSDAY AFTERNOON. A SLIGHTLY COOLER...BUT MUCH LESS HUMID AIR MASS WILL ARRIVE LATER THURSDAY AND REMAIN INTO THE WEEKEND...PROVIDING WELCOME RELIEF FROM THE RECENT ABNORMALLY HUMID AND WET CONDITIONS. A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... UPDATE WAS ISSUED TO EXTEND THE WATCH A FEW MORE COUNTIES INTO SERN PA. FROM EARLIER... THE HEAT /AND HUMIDITY/ BEFORE THE STORM. INSTABILITY IS STEADILY RAMPING UP THIS AFTERNOON IN THE WAKE OF THE THICK MORNING CLOUDS AND AREAS OF SHOWERS. SVR TSRA WATCH JUST TO OUR WEST ATTM...AND NUMEROUS THERMODYNAMIC AND KINEMATIC PARAMETERS INDICATE THAT THE WIDESPREAD TSRA /GROWING MCS WITH TREMENDOUS LIGHTNING OF OVER 2000 STRIKES PER 15 MINUTES OVER NRN OHIO ATTM/ WILL TRACK EAST INTO A VERY FAVORABLE ENVIRONMENT TO MAINTAIN THEIR STRENGTH INTO EARLY TONIGHT. THE BEST ML CAPE IN EXCESS OF 2000 J/KG COVERS MOST OF THE NW AND CENTRAL MTNS...AND THIS IS THE REGION WHERE WE SEE THE WARM ADVECTION ARM OF THE MCS DEVELOPING TWD. CONCERNING POTENTIAL RAINFALL AMTS AND THE THREAT FOR FLASH FLOODING...PLEASE REFER TO THE HYDRO SECTION BELOW. DEEP LAYER SHEAR PROFILES ARE FAVORABLE FOR SUPERCELLS...BOWING LINE SEGMENTS...AND EVEN A FEW TORNADOES ACROSS THE NWRN MTNS THROUGH THIS EVENING...AND EVEN INTO PORTIONS OF THE CENTRAL MTNS. THE SERN HALF OF THE CWA SHOULD STAY RAIN-FREE THROUGH 23Z BEFORE THE TSRA MOVE IN FROM THE WEST TO NW AROUND...OR SHORTLY AFTER DUSK. TEMPS IN THE U70S ACROSS THE MTNS...AND MID 80S IN THE SUSQ VALLEY LATE THIS AFTERNOON WILL BE RIGHT AROUND NORMAL. THE FRONT GRADUALLY SLIDES SE ACROSS THE NW MTNS LATER TONIGHT WITH TSRA SLOWLY DECREASING IN AREAL COVERAGE LATE TONIGHT...LEAVING LOWERED CIGS AND SCATTERED SHOWERS/ISOLATED TSRA AFTER MIDNIGHT. LOW TEMPS TONIGHT WILL DIP TO NEAR 60F ACROSS THE NW...BUT MUGGY CONDITIONS WITH TEMPS AND DEWPOINTS IN THE U60S TO LOWER 70S WILL REMAIN ELSEWHERE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A STRONG...SECONDARY UPPER LEVEL TROUGH WILL DIG SEWRD FROM THE UPPER GLAKES THURSDAY...HELPING TO BACK THE MEAN...DEEP LAYER FLOW TO THE SW AND TEMPORARILY HOLD UP THE CFRONT ACRS CENTRAL AND EASTER SECTIONS OF THE CWA. ADDITIONAL JET ENERGY NOSING INTO THE STATE AROUND THE BASE OF THIS UPPER TROUGH WILL ACT ON THE WARM/HUMID AIRMASS ACROSS THE SUSQ VALLEY AND SRN TIER COUNTIES TO FIRE UP TSRA /SOME OF WHICH COULD TRAIN AND DUMP SOME LOCALLY HEAVY 1-2 INCHES OF ADDITIONAL RAIN DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY/. ON THE OTHER SIDE OF THE COIN...THE NW HALF OF THE CWA SHOULD SEE THICK LAYERED CLOUD COVER AND LIKELY PERIODS OF SHOWERS...OR EVEN A FEW TO SVRL HOUR PERIOD OF STEADY...STRATIFORM RAIN WITH A 0.25 TO 0.50 INCH OF RAINFALL. THIS MAY LEAD TO COOLER TEMPS /BY SEVERAL DEG F/ THAN WE HAVE CURRENTLY FORECAST...SO WILL HAVE TO MONITOR THIS ASPECT OF THE FCST CLOSELY. THE FAR NW ZONES WILL SEE THE LEAST /POSSIBLY NO/ PRECIP...THE COOLEST TEMPS AND LOWEST DEWPOINTS /DROPPING TO NEAR 50F IN THE AFTERNOON/. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... 10/12Z MODEL DATA INDICATES THE COLD FRONT WILL BE PUSHING SEWD AWAY FROM THE LWR SUSQ VLY TOMORROW NIGHT. THE FRONT WILL BE SLOWING ITS SEWD PROGRESSION...WITH A SHARP WEST-EAST GRADIENT EVIDENT IN THE SREF/GEFS MEAN LYR PWATS. WITH THE UPPER TROUGH AXIS CROSSING THRU CNTRL PA...WILL HOLD ON TO SOME LOW POPS IN THE FAR SE ZONES NEAR THE SLOWING SFC BOUNDARY. FURTHER TO THE NORTHWEST...A MUCH DRIER AND LESS HUMID AIRMASS WILL SPREAD SEWD FROM THE LWR LKS BEHIND A NLY FLOW ASSOCD WITH A SFC ANTICYCLONE MIGRATING EWD FM THE UPPER MIDWEST INTO THE SAINT LAWRENCE VALLEY. TODAY'S DETERMINISTIC MODELS SHOW A MORE PRONOUNCED H5 DISTURBANCE /ASSOCIATED WITH THE SHORTWAVE TROUGH PROGRESSING DOWNSTREAM OF THE GREAT LAKES ON DAY 2/ BECOMING QUASI-STNRY OR CUTTING-OFF INVOF THE NORTHEAST/NRN MID-ATLC STATES FRI-SAT...THEN WEAKENING/OPENING UP AND DRIFTING SLOWLY SWWD TOWARDS THE CENTRAL GULF COAST INTO NEXT WEEK. THERE IS A FAIRLY LARGE SPREAD IN BOTH THE SPEED AND TRACK OF THIS UPPER FEATURE...AS THE LARGE SCALE PATTERN WILL BE A STATE OF TRANSITION WITH THE ANOMALOUS CENTRAL CONUS RIDGE EXPANDING NEWD INTO SERN CANADA/NERN CONUS. BY NEXT WEEK...MUCH OF THE CONUS IS FCST TO BE UNDER THE INFLUENCE OF THE STRONG/FLAT UPPER RIDGE WHICH COULD SPELL A PERIOD OF HOT/HUMID CONDITIONS WITH TEMPS APPROACHING 90F IN SOME AREAS. BELOW TO NEAR NORMAL PWATS STILL FAVOR A RELATIVELY DRIER PERIOD FROM THURS NGT INTO THE WEEKEND WITH THE BULK OF THE RAINS FOCUSING ALONG STALLED SFC BOUNDARY ALONG THE SRN MID-ATLC STATES INTO THE SERN U.S. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS WEEK BEFORE THE PATTERN REVERTS BACK TO A TYPICAL SUMMERTIME REGIME WITH THE BERMUDA RIDGE BECOMING REESTABLISHED OFF TH EAST COAST -- SUGGESTING A WARMING TREND AT LONGER RANGES. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO ENTER THE REGION...WITH SHOWERS AND VICINITY THUNDERSTORMS APPROACHING BRADFORD. THE STRONGEST LINE OF CELLS CURRENTLY IS NORTH OF JST AND AOO...WITH A TRACK TO BE IN THE VICINITY OF UNV BY 00Z. CEILINGS WILL VARY BETWEEN MVFR AND VFR ACROSS THE CENTRAL AND WRN MTNS LATE THIS AFTERNOON...BEFORE LOWERING TO A SOLID MVFR TO IFR DECK AS A LARGE TSRA COMPLEX MOVES EAST FROM OHIO. ACROSS THE EAST...VFR WILL REMAIN WELL INTO THE EVENING...BEFORE CONDITIONS STEADILY DETERIORATE TO MVFR AND IFR AFTER 02Z. WILL BE CLOSELY WATCHING THE PROGRESSION OF THE MESOSCALE CONVECTIVE SYSTEM /TSRA COMPLEX/...AND MAY HAVE TO ENHANCE WIND GUSTS IN TAFS /TO 45 KTS FROM THE WEST/ FOR TARGETED TIME PERIOD LATE TODAY AND EARLY TONIGHT AS THE TSRA MOVE THROUGH. THE FRONT AND REDUCTIONS TO CIGS AND VSBYS WILL DRIFT SLOWLY SE ACRS THE STATE TONIGHT AND THURSDAY. AS WINDS GO LIGHT TONIGHT AND EARLY THURSDAY...LIFR AND AREAS OF VLIFR WILL DEVELOP DUE TO FOG AND STRATUS. THE FOCUS FOR CONVECTION THURSDAY /WITH LIKELY POPS/ WILL SHIFT TO THE LOWER SUSQ VALLEY FOR THE MIDDAY AND AFTERNOON HOURS AS THE UPPER JET TAKES ON A SLIGHT ANTICYCLONIC BULGE ACROSS PA. OUTLOOK... WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS. THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE. FRI-SAT...NO SIG WX EXPECTED. && .HYDROLOGY... SHORT TERM...1 AND 3 HOUR FLASH FLOOD GUIDANCE IS LOWEST ACROSS THE WRN MTNS OF OUR CWA. THIS IS WHERE THE HEAVIEST RAIN FELL THIS MORNING...AND MORE IMPORTANTLY WHERE THE INTENSIFYING MCS OVER NRN AND WRN OHIO ATTM IS TAKING AIM. THE FLASH FLOOD WATCH ISSUED THIS MORNING /THROUGH MIDNIGHT TONIGHT/ LOOKS IN GOOD SHAPE. WE MAY HAVE TO ADD A FEW COUNTIES TO ITS EAST WITH LATER EVENING UPDATES...BUT 3 HOURLY FFG ACROSS MUCH OF THE CENTRAL AND SCENT MTNS IS NOTABLY HIGHER...AND AOA 3 INCHES. EXPECT TO SEE A SOLID 1-2 INCHES OF RAIN /WITH LOCALIZED 3 INCHES AMOUNTS/ ACROSS MUCH OF THE CENTRAL AND SWRN ZONES LATE TODAY THROUGH EARLY TONIGHT AS THE MCS ROARS EAST ACROSS THE AREA...FAR NRN COUNTIES...AND THE LOWER SUSQ VALLEY SHOULD SEE RELATIVELY LESSER AMOUNTS OF AN INCH OR LESS. HOWEVER...ADDITIONAL SIGNIF RAINFALL IS POSSIBLE LATE TONIGHT AND THURSDAY ACROSS THE SERN ZONES THAT WILL BE STUCK IN THE SOUPY AIR AS THE CFRONT TEMPORARILY SLOWS BENEATH THE RIGHT ENTRANCE REGION OF A 90KT UPPER JET TRAILING SWWD FROM LAKE ONTARIO. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017- 024>026-033-034. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT/STEINBUGL SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT/CERU HYDROLOGY...
Hazardous weather outlook, Jul 10, 7:41 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 741 PM EDT WED JUL 10 2013 PAZ042-112345- SULLIVAN- 741 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-024>026-033-034-112345- CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD- 741 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-018-019-027-028-035>037-041-045-046-049>053-056- 063-064-112345- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 741 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-112345- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 741 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 6:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
659 PM EDT WED JUL 10 2013
PAZ006-011-012-037-041-110000-
CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
TIOGA PA-
659 PM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMERON...
NORTH CENTRAL CLINTON...NORTHWESTERN LYCOMING...POTTER AND WESTERN
TIOGA COUNTIES...
AT 655 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO STEVENSON DAM...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK STATE
PARK...TAMARACK...RENOVO...KNOXVILLE...CEDAR RUN AND KEENEYVILLE.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA AND
SKI SAWMILL SKI AREA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 120...STATE ROAD 449.
LAT...LON 4128 7735 4139 7822 4199 7793 4201 7758
4200 7706
FORECASTER: CERULocal storm report, Jul 10, 7:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
FLOODED ROADWAY AT ROUTE 219 AND ROUTE 36.
&&
EVENT NUMBER CTP1300296
EVANEGOLocal storm report, Jul 10, 7:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
714 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 3 NW CURWENSVILLE 41.00N 78.56W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN ALONG GREENVILLE PIKE IN BLOOM
TWP.
&&
EVENT NUMBER CTP1300297
EVANEGOLocal storm report, Jul 10, 7:17 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG LUMBER CITY 40.93N 78.57W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ALONG WILLIAM CEMETARY ROAD NEAR GOLF COURSE.
&&
EVENT NUMBER CTP1300298
EVANEGOLocal storm report, Jul 10, 7:20 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 E CURWENSVILLE 40.97N 78.46W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN LAWRENCE TWP.
&&
EVENT NUMBER CTP1300299
EVANEGOLocal storm report, Jul 10, 7:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
729 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG SNOW SHOE 41.03N 77.95W
07/10/2013 CENTRE PA 911 CALL CENTER
WIRES DOWN IN SNOW SHOE TWP.
&&
EVENT NUMBER CTP1300300
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:24 AM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 4 hr |
| Jul 10, 9:07 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Clearfield, Huntingdon, Somerset | 13 hr |
| Jul 10, 9:13 AM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 3 hr |
| Jul 10, 10:52 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 3 hr |
| Jul 10, 11:03 AM EDT | Special Weather Statement | CTP | Somerset | 57 min |
| Jul 10, 11:12 AM EDT | Severe Thunderstorm Warning | CTP | Somerset | 63 min |
| Jul 10, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 64 min |
| Jul 10, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 58 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Jul 10, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 48 min |
| Jul 10, 5:58 PM EDT | Flash Flood Warning | CTP | Clearfield, Elk | 4 hr |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 60 min |
| Jul 10, 6:33 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 2 more | 57 min |
| Jul 10, 6:59 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 61 min |
| Jul 10, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 57 min |
| Jul 10, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 1 more | 64 min |
| Jul 10, 7:29 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jul 10, 7:56 PM EDT | Special Weather Statement | CTP | Tioga | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.